Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 

 

Penny-shaped crack bridged by fibres


Authors: N. V. Movchan and J. R. Willis
Journal: Quart. Appl. Math. 56 (1998), 327-340
MSC: Primary 73M25; Secondary 73B50
DOI: https://doi.org/10.1090/qam/1622503
MathSciNet review: MR1622503
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: An axi-symmetric problem for a penny-shaped crack bridged by fibres is considered. The study is reduced to the analysis of a hypersingular integral equation with respect to the relative crack-face separation over a circular domain occupied by the crack. The special case of a large crack subjected to Mode-I loading is examined. A matched asymptotic expansions technique is used in order to estimate the stress intensity factor at the crack edge and to evaluate the magnitude of the applied load which provides the critical opening for failure of fibres at the centre of the crack.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 73M25, 73B50

Retrieve articles in all journals with MSC: 73M25, 73B50


Additional Information

DOI: https://doi.org/10.1090/qam/1622503
Article copyright: © Copyright 1998 American Mathematical Society


Brown University The Quarterly of Applied Mathematics
is distributed by the American Mathematical Society
for Brown University
Online ISSN 1552-4485; Print ISSN 0033-569X
© 2017 Brown University
Comments: qam-query@ams.org
AMS Website